Equine Urticaria In Horses
Horse Urticaria, Hives, Nettle Rash

From: Equestrian and Horse | Horse Ailments

See also: Tack | Clipping | Rugs | Worming | Care

nettlerash /urticaria

Equine Urticaria In Horses
Also known as hives or nettle rash it is a skin complaint caused by a allergic reaction from something eaton, breathed or injected, which causes many soft lumpy swellings to form on all or part of the horses coat with the horse themselves seemingly unaware of the condition.

Urticaria can be put into two sections, immunological and non immunological urticarias.

These lumps tend to go within a few hours of there own accord if not then your vet may administer a steroid , antihistamine or anti inflammatory injection.

If urticaria keeps occurring then the cause should be uncovered by looking into all aspects of the horses day to day life, such as feeds, injections, chemicals used on the yard, the weather, time of year and the exercise regime to try to determine if anything has changed in your horses routine that may be causing the urticaria to occur.

Veterinary Assistance
Immediately consult with your veterinarian if the horses head becomes swollen or if your horse seems visibly distressed by the lumps on the skin. And also if you think that the swellings are a result from any medication prescribed.